Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 15, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 13, 2011, 11:46 PM MDT for Prairie County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 11:46 PM MDT (05:46 UTC)
- Expired
- Jun 14, 2011, 3:34 AM MDT
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Prairie County, MT
The radar
The Glasgow radar (KGGW), 200 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2761 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004
WGUS55 KGGW 140546
FFWGGW
MTC079-140945-
/O.NEW.KGGW.FF.W.0015.110614T0546Z-110614T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1146 PM MDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
* UNTIL 345 AM MDT.
* AT 1142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE...
TERRY AND FALLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4658 10543 4683 10562 4690 10508 4686 10501
4685 10461 4668 10462 4656 10511
$$
GFF
WEATHER.GOV/GLASGOW2 follow-up statements
922
WGUS75 KGGW 140820
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
220 AM MDT TUE JUN 14 2011
MTC079-140945-
/O.CON.KGGW.FF.W.0015.000000T0000Z-110614T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRAIRIE-
220 AM MDT TUE JUN 14 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR
SOUTHEASTERN PRAIRIE COUNTY...
AT 213 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
PORTIONS OF INTERSTATE 94 HAD 8 TO 10 INCHES OF WATER OVER IT IN
PRAIRIE COUNTY.
RAPID RUNOFF FROM HEAVY RAIN WILL CONTINUE TO CAUSE FLOODING OFF
ROADWAYS AND LOW LYING AREAS.
LOCATIONS IN THE WARNING INCLUDE...
TERRY AND FALLON.
LAT...LON 4658 10543 4683 10562 4690 10508 4686 10501
4685 10461 4668 10462 4656 10511
$$
SCHNETZLER
WEATHER.GOV/GLASGOW739
WGUS75 KGGW 140934
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
334 AM MDT TUE JUN 14 2011
MTC079-140943-
/O.CAN.KGGW.FF.W.0015.000000T0000Z-110614T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRAIRIE-
334 AM MDT TUE JUN 14 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
PRAIRIE COUNTY...
THE RAIN HAS ENDED ACROSS PRAIRIE COUNTY AND THERE IS NO LONGER A
THREAT OF FLASH FLOODING.
LAT...LON 4658 10543 4683 10562 4690 10508 4686 10501
4685 10461 4668 10462 4656 10511
$$
GFF
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:51 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 8:51 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 851 PM MDT MON JUN 13 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... UPDATE SENT TONIGHT TO RE-ADJUST THE FLASH FLOOD WATCH AND GIVE SOME FINER TUNING TO THE FIRST PERIOD GRIDS REGARDING CURRENT AND EXPECTED RADAR REFLECTIVITY TRENDS AND A BREEZY OUTFLOW BOUNDARY. I ANTICIPATE THAT MORE OF THE HEAVY RAIN FALL WILL BE OVER OUR SOUTHEASTERN AND EASTERN ZONES OVERNIGHT TONIGHT THROUGH TUESDAY MORNING. BMICKELSON PREVIOUS SHORT TERM DISCUSSION...THE NARROW UPPER LEVEL RIDGE THAT BROUGHT A DRY AND QUIET DAY TO NORTHEAST MONTANA TODAY WILL MOVE EAST AS THE NEXT UPPER LEVEL SHORTWAVE TROUGH MOVES ACROSS THE AREA TONIGHT. THIS WILL INTRODUCE ANOTHER ROUND OF CONVECTIVE RAIN SHOWERS THAT MAY BECOME A MORE STRATIFORM RAIN EVENT THROUGH TUESDAY MORNING. THE MAIN QUESTION IS HOW MUCH RAIN THE DIFFERENT AREAS WILL RECEIVE. AS USUAL...THE GFS AND NAM HAVE DIFFERENT TIMING WITH THE NAM QUICKER. THE 12Z GEM AND THE 00Z EC TIMING IS SIMILAR TO THE NAM...BUT THE GFS HAS BEEN MORE CONSISTENT. SO WILL HAVE TO GO WITH A BLEND OF POPS AND QPF. IN ALL CASES THE STORM GAINS STRENGTH AS IT PROGRESSES EAST THROUGH TUESDAY. QPF AMOUNTS ARE SUBSTANTIAL AND COULD AMOUNT TO A HALF INCH TO AN INCH OR MORE. WITH SATURATED GROUND FROM ALL THE RECENT RAINFALL...A SEGMENTED FLASH FLOOD WATCH ONCE AGAIN IS IN ORDER BEGINNING TONIGHT AND CONTINUING THROUGH TUESDAY. WESTERLY WIND WILL STRENGTHEN ON TUESDAY BUT THE STRONGEST WIND LOOKS LIKE IT WILL TREND SOUTH OF FORT PECK LAKE. SO WILL HOLD OFF FOR NOW IN ISSUING A LAKE WIND ADVISORY TO LET THE NIGHT SHIFT LOOK AT THE WINDS ONCE MORE. LATE TUESDAY NIGHT AND WEDNESDAY...THE AREA SQUEEZES INTO ANOTHER NARROW RIDGE BETWEEN THE DEPARTING STORM AND THE NEXT UPPER TROUGH. THIS WILL PRODUCE ANOTHER DRY SUNNY DAY WITH NO WEATHER ISSUES EXCEPT THE CONTINUING FLOODING. OVERALL WENT WITH A BLEND OF BIASED MAV AND MET MOS FOR TEMPERATURES SCT .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... UPDATE...GOING FORECAST IN OVERALL EXCELLENT SHAPE. THE DIFFERENT EXTENDED RANGE FORECAST MODELS CONTINUE TO AGREE IN AN ONGOING ACTIVE WEATHER PATTERN THANKS TO A DOMINANT UPPER LOW. HOWEVER...THEY CONTINUE TO BE OUT OF PHASE WITH ONE ANOTHER REGARDING TIMING OF THE ASSOCIATED PRECIPITATION. THUS KEPT THE GOING FORECAST LARGELY UNCHANGED DEPICTING BROAD-BRUSHED SHOWER AND THUNDERSTORM CHANCES AND BELOW NORMAL TEMPERATURES. GILCHRIST PREVIOUS DISCUSSION...A SLOW MOVING UPPER LOW WILL DOMINATE MOST POSSIBLY ALL OF THE EXTENDED PERIOD. MODELS DIFFER ON THE CONFIGURATION OF THIS LOW AND THE TIMING OF THE SHORTWAVES ROTATING AROUND THIS LOW. THE LOW ITSELF LOOKS LIKE IT WILL BE CENTERED IN ALBERTA WITH A BROAD TROUGH TO THE SOUTH COVERING MOST OF THE WESTERN U.S. THIS WILL LEAVE EASTERN MONTANA IN SOUTHWEST FLOW ALOFT. THE GFS AND ECMWF TIME THE WAVES DIFFERENTLY SO THE TIMING OF THE WET VERSUS DRY PERIODS IN THIS PATTERN IS PROBLEMATIC. WILL LEAN TOWARDS A BROAD-BRUSH OF A CHANCE OF THUNDERSTORMS FOR THIS SYSTEM. MODELS EVENTUALLY MOVE THIS LOW TO THE NORTH OVER THE WEEKEND BUT ANOTHER UPPER TROUGH/LOW IMMEDIATELY COMES IN FROM THE WEST AND SETTLES INTO MONTANA/WYOMING KEEPING THE CHANCE OF RAIN GOING. FORRESTER && .AVIATION... FIRST ROUND OF SHOWERS IS MOVING THROUGH THE AREA THIS EVENING. VFR CONDITIONS SHOULD DOMINATE...AFTER 10Z LOOK FOR SOME POCKETS OF MVFR WITH HEAVIER SHOWERS. PROTON && .HYDROLOGY... EXTENSIVE FLOODING CONTINUES ON THE MILK RIVER FROM NEAR SACO THROUGH NASHUA. FLUCTUATIONS ARE EXPECTED IN RIVER LEVEL OVER THE NEXT WEEK AS RUNOFF FROM RECENT RAINS MOVES INTO AND DOWN THE RIVER. HIGH WATER ALSO WILL CONTINUE ON STREAMS FEEDING INTO THE MILK RIVER FROM THE SOUTH INCLUDING PEOPLES CREEK...BEAVER CREEK AND WILLOW CREEK. FLOODING ALSO CONTINUES ALONG THE MUSSELSHELL RIVER AND MANY CREEKS ACROSS PETROLEUM COUNTY. WATER RELEASES WILL CONTINUE FROM FORT PECK DAM AT AROUND 65K CFS. THE MISSOURI RIVER FROM BELOW THE DAM TO THE NORTH DAKOTA BORDER WILL CONTINUE TO RISE DUE TO THESE RELEASES COMBINED WITH THE HIGH WATER FLOWING FROM THE MILK RIVER. THE WEATHER PATTERN REMAINS SOMEWHAT ACTIVE WITH PERIODS OF RAIN THROUGH THE UPCOMING WEEK. LOCALIZED HEAVY RAIN WITH RAINFALL RATES OF MORE THAN AN INCH IN A SHORT TIME ARE POSSIBLE WITH THUNDERSTORMS THIS WEEK. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHEAST MONTANA FROM THIS EVENING INTO TUESDAY. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR GARFIELD. FLASH FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH TUESDAY AFTERNOON FOR DANIELS...SHERIDAN...WESTERN ROOSEVELT... RICHLAND...EASTERN ROOSEVELT. FLASH FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH TUESDAY MORNING FOR MCCONE...DAWSON...PRAIRIE...WIBAUX. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 13, 2:46 PM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 246 PM MDT MON JUN 13 2011 MTZ016>027-059>062-141215- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 246 PM MDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CREEKS...STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH ACROSS THE REGION. FLOODING IS OCCURRING ALONG THE MILK... MISSOURI AND MUSSELSHELL RIVERS...AS WELL AS ON STREAMS AND CREEKS FLOWING INTO THESE RIVERS. A STORM SYSTEM WILL SPREAD SIGNIFICANT AMOUNTS OF RAINFALL ACROSS THE AREA TONIGHT AND TUESDAY. THE POTENTIAL FOR FLASH FLOODING EXISTS. THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING WILL PERSIST ON NUMEROUS STREAMS AND CREEKS FOR THE FORESEEABLE FUTURE DUE TO THE SATURATED GROUND CONDITIONS AND THE GENERALLY WET WEATHER PATTERN EXPECTED OVER THE NEXT SEVERAL DAYS. WESTERLY WIND WILL INCREASE TUESDAY TO AROUND 15-20KTS. THE STRONGEST WIND WILL LIKELY REMAIN SOUTH OF THE THE MISSOURI RIVER. A LAKE WIND ADVISORY FOR FORT PECK LAKE MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 13, 10:55 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1055 PM MDT MON JUN 13 2011
MTZ026-140600-
PRAIRIE-
1055 PM MDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
UNTIL MIDNIGHT MDT.
AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF TERRY...MOVING NORTH AT 25
MPH.
THIS STORM HAS A HISTORY OF WIND GUSTS UP TO 40 MPH. THIS STORM WILL
PRODUCE HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
MCCLOUD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4666 10559 4674 10558 4675 10563 4682 10562
4683 10574 4718 10558 4719 10540 4716 10532
4698 10533 4698 10530 4665 10554 4665 10557
TIME...MOT...LOC 0453Z 202DEG 23KT 4670 10565
PROTON
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:55 PM MDT | Special Weather Statement | GGW | Prairie | 65 min |
| Jun 14, 3:53 AM MDT | Areal Flood Warning | GGW | Dawson, McCone, Prairie, Richland, Wibaux | 8 hr |
| Jun 14, 5:30 AM MDT | Areal Flood Warning | GGW | McCone, Richland, Roosevelt, Valley | 5 days |
| Jun 14, 12:00 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 7 hr |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.